I can't answer specifically for Opana ER, but OxyContin didn't last the 12 hours that it's supposed to last and even though I was prescribed it for every 8 hours, it still didn't even last that long for me. Some people just metabolize medications faster. Even when I was on Adderall XR, that only lasted about 5 hours.
Yes! Absolutely (in my case!)
And most certainly (for me - and we all metabolize a bit differently ) it does not seam to equate to what I have seen on a conversion chart. ( generally they follow the manufacturer's claim) 20 mg Opana ER should equate to 40 mg OxyCodone. It does say that close monitoring of rescue medication should be reviewed with patient and prescribing doctor ( paraphrased).
In my case this has been a nightmare!
And after a few weeks it certainly seems to come up short of 12 hours.
It has reduced my morning pain and allowed me to sleep for longer stretches, however the sleep window is shorter a month in and it takes me 45mg to break thru, however, he prescribes 15. On my follow up I explained this all quite clearly at 2 weeks. I made the appt or I would have had a big problem in another 2 weeks. He left the oxy at 6 x15 mg but added up to 400 mg/ day of tramadol 50s. This has not worked out at all!
So yes - I am just past a month and the Opana does not come close to providing the alleged equivalent and seems to fade after 6-8 hrs, although it does have some effect for 12 hours, for me - it does not seem to come close to what it should be. (FYI - the doc accepted that I needed an equivalent of 120mg OxyCodone (30mg additional) for "rescue" but gave me tramadol equivalent to 80mg (of oxycodone per most analgesic equivalency charts) but the tramadol is too slow acting and also definitely aggravates my daily headache. (I also have a mild TBI and severe Post Concussion Syndrome ) .
I am ok and open to adjustments but unfortunately for patients with severe chronic pain (well documented through imaging and nerve testing) it is very frustrating to experience this type of thing with new meds!
I agree it does not last the full 12 hours. My pain usually starts to break-through at around 7-8 hours. My doctor just suggested taking a second pill at that time, but this really scares me. I'm taking the 40mg dose, in addition to Gabpentin 600mg 3x's a day, and a couple other things. But I've read others on this site are taking 40mg 3x's a day. So now I'm curious if other people are taking these high doses as well. And if they're overlapping these high doses.
But Yes, it definitely can wear off a little early. But still, 8 hours is better than the stupid short-acting meds (i.e. hydrocodone).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Dec 2010 • 1 answer
Posted 4 Mar 2011 • 4 answers
Posted 1 Jun 2011 • 5 answers
Posted 10 Jan 2012 • 3 answers
Posted 13 Mar 2012 • 17 answers